MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 20MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 20MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5572-4520
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
This is a legal case.This product inquiry is for the revision surgery due to screw breakage in (b)(6) 2022.Another product inquiry was opened for the implants 'coming apart/ shifting'.As reported: "patient called stating he had a shoulder replacement in (b)(6) 2021.In (b)(6)2022, a revision was needed due to a broken screw.In (b)(6) 2022, a total shoulder revision was needed because the shoulder 'came apart/ shifted.".
 
Event or Problem Description
This is a legal case.This product inquiry is for the revision surgery due to screw breakage in (b)(6) 2022.Another product inquiry was opened for the implants 'coming apart/ shifting'.As reported: "patient called stating he had a shoulder replacement in (b)(6) 2021.In (b)(6) 2022, a revision was needed due to a broken screw.In (b)(6) of 2022, a total shoulder revision was needed because the shoulder 'came apart/ shifted.".
 
Additional Manufacturer Narrative
Please note correction to d4 (lot #).The reported event could be confirmed based on the evidence provided.A x-ray confirming the screw breakage was received for inspection.It was not communicated by the customer exactly which peripheral screw broke.Based on the analysis of the x-ray, it was determined, with the medical experts, that the breakage occurred at the smallest of the screws communicated, thus, the 4.5mm peripheral screw - 20mm.Due to the lack of further information and evidence, it was not possible to determine the root cause.As stated by a medical expert: "without access to additional imaging data that depicts the condition following the initial revision and another set of images illustrating the situation that led to the second revision, it is not feasible to offer an assessment regarding any purported issues related to the device's construction or determine a potential root cause.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
4.5MM PERIPHERAL SCREW - 20MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17969635
Report Number0008031020-2023-00364
Device Sequence Number15336104
Product Code KWS
UDI-Device Identifier07613327098723
UDI-Public07613327098723
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2025
Device Catalogue Number5572-4520
Device Lot NumberH14J5D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight132 KG